MAUDE Adverse Event Report: VIANT MEDICAL, LLC EZ CLEAN REAMER HANDLE; STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC EZ CLEAN REAMER HANDLE; STRAIGHT REAMER HANDLE
Model Number T2756
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, zimmer biomet.Complaint source is foreign as event occurred in canada.
 
Event or Problem Description
It was reported during a primary hip procedure on an unknown patient that the reamer wobbles when reaming the acetabulum.The stryker drill handle used was changed and it did the same thing.Another device was used and it worked.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 2.65 years of use.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured and assessed.The review revealed there are similar failure modes identified and mitigated to the lowest possible risk region.In conclusion, the complaint sample was not received by viant for evaluation and the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H6: updated type of investigation, investigation findings, and investigation conclusions based on evaluation.
 
Additional Manufacturer Narrative
H2, h3: the complaint sample was returned incomplete to viant for evaluation and the reported event is confirmed.The straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.The teflon sleeve was not returned with the device.However, the stryker/zimmer-hall power adaptor end was observed to be bent out of place and damaged with signs of indentations from prolonged repeated use.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.The device was placed under power to simulate use and wobbling (eccentric motion) was observed due to the observed failures on the stryker/zimmer-hall power adaptor end.Other observations: the reamer head is able to retract and spring back in position as intended.The reamer head also had scratches from usage over time.The locking collar slightly seizes and was found to be slightly deformed out of shape.However, the locking collar is able to be freed to allow for assembly/disassembly.The current ifu sent with this device today, man-004006 rev.A, states the following: end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 2.65 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.A trend analysis was performed and similar complaints were attributed to misuse (off-axis force).The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.From the investigation performed, the root cause attributed to the reported event is misuse (unintended use) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.H2: updated based on date of new information (device returned for evaluation).D4: corrected model# & catalog# (inadvertently switched).Added the complete udi#.H6: updated component code, type of investigation, investigation findings, & conclusions.

Brand Name
EZ CLEAN REAMER HANDLE
Common Device Name
STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key19656440
Report Number3004976965-2024-00015
Device Sequence Number6632479
Product Code LXH
UDI-Device Identifier00840096401394
UDI-Public(01)00840096401394(11)211006(10)56596843
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT2756
Device Catalogue Number00-1206-090-10
Device Lot Number56596843
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/30/2024
09/19/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/30/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown